CHIPPEWA COUNTY – The Chippewa County Sheriff is concerned about an increase in overdoses in the Eastern U.P.
According to the office’s Facebook page, a Deputy came face to face with this problem late Wednesday morning.
It had been reported to the Sheriff’s Office that someone was having a seizure. The victim was in a vehicle parked near the Chippewa Co Sheriff’s Office.
When officers arrived on scene they found a 23-year-old woman unconscious. Sheriff’s deputies suspected she was overdosing on some type of narcotic.
They immediately called for EMS and Sault Fire to be dispatched.
The deputies administered 2 rounds of Narcan.
The woman did not respond. The Deputies then lost her pulse and immediately gave a third round of Narcan.
A short time later, she had a pulse and started breathing again.
By then, EMS arrived on scene. The victim was transported to the hospital.
It was found that the victim had taken Heroin, which the sheriff’s department suspects was cut with Fentanyl.
Without the immediate response by the officers on the scene, officials say there is no doubt the victim would not have survived.
“AGAIN: We are seeing a very high rate of overdose, as many of our street drugs are being cut with Fentanyl,” the Chippewa County Sheriff said.
“Fentanyl makes it very hard to bring people back from an overdose. We have seen that it takes multiple rounds of Narcan to bring someone back from a Fentanyl overdose, if at all.
If you need help with addiction there are many ways to reach out and get yourself help.”